Alert archive / Arkansas / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 12, 2011, 12:15 AM CDT for Madison County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 12:15 AM CDT (05:15 UTC)
- Expired
- Oct 12, 2011, 12:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163
WWUS84 KTSA 120515
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT WED OCT 12 2011
ARZ011-120545-
MADISON AR-
1215 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN MADISON
AT 1215 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WEATHERS...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3607 9344 3601 9344 3595 9352 3599 9362
3614 9356 3612 9355 3612 9348 3612 9347
3609 9347 3608 9344
TIME...MOT...LOC 0515Z 214DEG 15KT 3602 9355
$$
LACYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 11, 11:28 PM CDT, 47 minutes earlier.
Area forecast discussion, Oct 11, 11:28 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1128 PM CDT TUE OCT 11 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. EVENING CONVECTION ACROSS WESTERN ARKANSAS HAS FINALLY SHIFTED EAST OF TERMINAL SITES...WHILE THE NEXT ROUND OF PRECIP CONTINUES TO EXPAND ACROSS CENTRAL OKLAHOMA. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD OVERNIGHT...AND WITH AMPLE ELEVATED INSTABILITY IN PLACE...BRIEF PERIODS OF HEAVY RAIN AND LOWER CEILINGS ARE LIKELY. THE PRECIP WILL LIKELY END ACROSS OK SITES BY LATE MORNING...THOUGH LINGER IN A LIGHTER FASHION ACROSS WESTERN ARKANSAS INTO THE MID AFTERNOON. VFR CONDITIONS RETURN TO ALL SITES BY LATE WEDNESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 907 PM CDT TUE OCT 11 2011/ ..UPDATE... DISCUSSION... HAVE MADE SEVERAL ADJUSTMENTS TO AREA POPS THIS EVENING AS PRECIPITATION LINGERS ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WE CONTINUE TO EXPECT ANOTHER ROUND OF CONVECTION TO MOVE IN FROM THE WEST AFTER MIDNIGHT. HAVE ALREADY SENT ALL UPDATED FORECAST PRODUCTS. PREV DISCUSSION... /ISSUED 635 PM CDT TUE OCT 11 2011/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. ONGOING CONVECTION WILL CONTINUE EAST OF AR SITES THIS EVENING...WITH INCREASING MID LEVEL CLOUD OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP FURTHER WEST AND SPREAD EASTWARD INTO EASTERN OK BY EARLY WEDNESDAY MORNING...AND CONTINUE EASTWARD INTO WESTERN ARKANSAS THROUGH THE MORNING INTO MID AFTERNOON HOURS. GENERALLY MVFR/VFR CEILINGS ARE EXPECTED WITH PERIODIC LOWER IMPACTS WITH THE HEAVIEST STORMS. PREV DISCUSSION... /ISSUED 329 PM CDT TUE OCT 11 2011/ DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON WITHIN THE MOISTURE AXIS AND DECAYING FRONTAL ZONE OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WHERE LI/S OF -4 TO -6 OBSERVED. SHEAR DOES NOT LOOK OVERLY IMPRESSIVE AND THUS NOT MUCH SEVERE THREAT THOUGH A BRIEF HAILER POSSIBLE THROUGH THE EVENING. WILL CARRY A SWATH OF LOW CHANCE POPS THIS EVENING TO ACCOUNT FOR THIS BUT A GOOD DEAL OF IT EXPECTED TO DECREASE AFTER SUNSET. MOIST AIR WILL REMAIN IN PLACE WITH A LIGHT SOUTH WIND AND INCREASING CLOUDS... AND THIS SHOULD KEEP OVERNIGHT LOWS MILDER IN MOST AREAS. ATTENTION LATER TONIGHT WILL TURN TO CONVECTIVE DEVELOPMENT FROM TX PANHANDLE INTO WESTERN KS LATER THIS AFTERNOON AND ITS EVOLUTION OVERNIGHT AS A FAST MOVING AND STRONG SHORTWAVE DIGS THOUGH THE PLAINS. MODELS ALL IN VARYING DEGREES CONTINUE THE IDEA OF ORGANIZING THIS ACTIVITY INTO ONE OR MORE CLUSTERS LATE TONIGHT WHICH WILL LIKELY MAKE A RUN AT EASTERN OK BY EARLY MORNING. GIVEN THE AMOUNT OF UPPER LEVEL SUPPORT LATE TONIGHT AND EARLY WED MORNING WITH THE SHORTWAVE PASSAGE...FEEL THAT LIKELY POPS REMAIN JUSTIFIED FOR EASTERN OK THROUGH THE MORNING...AND POINTS FARTHER EAST IN THE AFTERNOON AS WEAK FRONTAL BOUNDARY PUSHES EAST. AGAIN THE SEVERE WEATHER THREAT DOES NOT LOOK THAT GREAT BUT UPPER DYNAMICS MAY ENHANCE THREAT COMPARED TO THIS AFTERNOON. FRONT WILL SWEEP THROUGH LATE IN THE DAY AND USHER IN MUCH DRIER AIR WED NIGHT AND THURSDAY. GUSTY NORTHWEST WINDS WILL RAISE THE FIRE WEATHER THREAT THURSDAY AFTERNOON AS A RESULT WITH TEMPS SHOWING VERY LITTLE COOLING BEHIND THIS FRONT. A NICE STRETCH OF WEATHER WILL ENSUE UNDER A BENIGN WNW FLOW ALOFT THAT WILL CONTINUE THROUGH THE WEEKEND AS UPPER RIDGE BUILDS OVER THE SOUTHERN STATES AND WINDS RETURN FROM THE SOUTH. TEMPERATURES WILL ONCE AGAIN BE WELL ABOVE NORMAL SAT/SUN AND MOST LIKELY MONDAY AHEAD OF WHAT LOOKS TO BE A SIGNIFICANT COLD FRONT. TIMING OF THIS FRONTAL PASSAGE REMAINS QUESTIONABLE AND VERY LITTLE MOISTURE RETURN IS EVIDENT AHEAD OF IT...THUS WILL STICK WITH THE DRY FORECAST THROUGH TUESDAY AND BRING DAYTIME TEMPS DOWN QUITE A BIT FOR TUESDAY. GFS FORECAST SFC TEMPS QUITE CHILLY BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 63 81 55 79 / 50 60 10 0 FSM 62 79 53 78 / 30 70 10 0 MLC 62 81 52 79 / 30 70 10 0 BVO 57 83 50 79 / 50 30 10 0 FYV 58 78 49 72 / 40 70 10 0 BYV 58 76 52 74 / 40 70 20 0 MKO 61 80 52 78 / 30 70 10 0 MIO 60 81 54 77 / 30 50 10 0 F10 61 80 53 78 / 40 70 10 0 HHW 62 80 53 82 / 20 60 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Oct 11, 5:06 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT TUE OCT 11 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 506 PM CDT TUE OCT 11 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST ARKANSAS EARLY AND EASTERN OKLAHOMA LATER. ONSET...ONGOING. DISCUSSION... ONGOING THUNDERSTORMS ACROSS NORTHWEST ARKANSAS MAY BRIEFLY APPROACH SEVERE LIMITS THIS EVENING BEFORE MOVING OUT OF THE AREA. A BETTER CHANCE FOR SEVERE STORMS WILL EXIST LATER OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS ARE EXPECTED TO BE ONGOING EARLY WEDNESDAY MORNING AS A COLD FRONT MOVES ACROSS THE REGION. SOME STORMS COULD BE SEVERE. THIS ACTIVITY WILL START AT THE WESTERN EDGE OF THE AREA EARLY IN THE MORNING... AND MOVE EASTWARD AS THE DAY PROGRESSES. PRECIPITATION IS EXPECTED TO MOVE OUT OF THE AREA BY WEDNESDAY AFTERNOON. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Oct 11, 6:27 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 2 W EUREKA SPRINGS 36.40N 93.77W
10/11/2011 E1.00 INCH CARROLL AR TRAINED SPOTTER
SPOTTER REPORT VIA NWS SHV
&&
BASSpecial weather statement, Oct 12, 12:15 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT WED OCT 12 2011
ARZ011-120545-
MADISON AR-
1215 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN MADISON
AT 1215 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WEATHERS...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3607 9344 3601 9344 3595 9352 3599 9362
3614 9356 3612 9355 3612 9348 3612 9347
3609 9347 3608 9344
TIME...MOT...LOC 0515Z 214DEG 15KT 3602 9355
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:25 AM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Oct 12, 2:34 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 26 min |
| Oct 12, 2:47 AM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Oct 12, 2:59 AM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Oct 12, 3:10 AM CDT | Special Weather Statement | TSA | Adair | 35 min |
| Oct 12, 3:17 AM CDT | Special Weather Statement | TSA | Delaware | 28 min |
| Oct 12, 3:53 AM CDT | Special Weather Statement | TSA | Benton | 37 min |
| Oct 12, 6:20 PM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| Oct 12, 6:51 PM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| Oct 12, 6:53 PM CDT | Special Weather Statement | TSA | Benton | 37 min |
Nearby
Special Weather Statements in Arkansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.